MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Moisture Damage (1405); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (damage with moisture ingress) issue.The reporter alleged the pump was worn while swimming and afterward, the display screen had gone blank and there was water in the battery compartment noted when the battery was removed.The display screen reportedly illuminated for a short time when the battery was replaced in the pump, but then went blank again.The reporter also stated the keypad buttons were unresponsive.The reporter stated there was a crack in the battery compartment.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 31-jan-2019 with the following findings: a review of the black box showed multiple unexplained power on reset events.The battery compartment was cracked from the threads down to the case seal on the side.The returned battery cap was undamaged and able to fit.Evidence of moisture ingress was observed in the battery canister.The battery cap was fastened and then unscrewed a half turn with no reboots occurring.The leak test failed due a battery compartment leak.The pump alarmed with a call service 064 alarm during the load step.The alleged ¿power¿ complaint was unable to be adequately investigated.The pump cover was removed to find further moisture corrosion to the power printed circuit board, and to the motor flex/connector.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8203636
Report Number2531779-2018-20962
Device Sequence Number10829139
Product Code OYC
UDI-Device Identifier10840406100211
UDI-Public10840406100211
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Was the Report Sent to FDA? Yes
Device Age30 MO
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight164